Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Taking medicine for cold and flu. Got dry and itchy skin on genital. Any thoughts?

User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 828 Questions
I have a cold/flu. was taking cold medication day and night for four days. all of a sudden, my genitals became very dry and itchy. read there may be a link between the meds and my symptoms. stopped cold meds about 4 days ago, itching has vastly improved in vagina and anus, but labia minora still itch. drinking lots of water seems to help. any thoughts? am 40 years old, regular cycle.
Posted Sat, 13 Apr 2013 in Vaginal and Uterus Health
Answered by Dr. Nilofer AR 17 minutes later
Thanks for posting your query on health care magic.

Could you please clarify which medicines are you taking for cold.
This would help in answering your query in a specific manner.

Waiting for your reply.
Dr Nilofer
Above answer was peer-reviewed by
Follow-up: Taking medicine for cold and flu. Got dry and itchy skin on genital. Any thoughts? 28 hours later
I am taking Tylenol cold, daytime and night time formula, if it helps, there is no discharge, etc. I have never had a yeast infection.
Answered by Dr. Nilofer AR 9 hours later
Thanks for your reply.

Tylenol contains acetaminophen. Acetaminophen is used for the relief of fever as well as aches and pains associated with many conditions.
One of the common side effects include Itching and dryness.
You are probably allergic to Tylenol.
Good that you stopped taking Tylenol.
You can take an antihistamine if itching is severe.

Hope this helps.
Feel free to ask for further clarifications.
Dr Nilofer
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor